Leflunomide is a disease-modifying antirheumatic drug (DMARD) that has been available in Japan since August 2003. Leflunomide-induced interstitial pneumonitis has not been reported as an adverse effect in other countries. We report a suspected case of leflunomide-induced interstitial pneumonitis. A 77-year-old woman with rheumatoid arthritis and a history of methotrexate-induced pneumonitis developed sudden-onset dyspnea on exertion about 2 months after the administration of leflunomide. She maintained a high concentration of an active metabolite of leflunomide for more than 3 weeks after withdrawal of the drug. She did not respond to treatment and died. Leflunomide must be administered with caution to patients with a history of interstitial pneumonitis or drug-induced pneumonitis. If leflunomide-induced pneumonitis is suspected, the plasma concentration must be immediately checked, along with elimination and withdrawal of the medication.